Jump to content

Photo
Antibiotics

Initial Breakout On Oracea?

oracea retin a duac clindamycin benzoyl peroxide birth control initial breakout

2 replies to this topic

#1 taylorswiftlover123

taylorswiftlover123

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Blog Entries: 2
    Likes: 0
About Me
  • Gender:Female
  • Joined: 23-January 14

Posted 29 January 2014 - 08:46 AM

Hello all. I have been struggling with acne since I was in 8th grade. It just isn't fair how some people have perfect skin and they don't do anything. I have been on practically everything. Usually I am in a cycle and it ranges from clear, beautiful skin to breaking out a lot. Since For as long as I can remember, I have been on Oracea in the morning paired with Duac(Benzoyl Peroxide and Clindamycin)  and at night I take Ortho-Cyclen and Retin-a .04%. I use Cetaphil Moisturizer and Cleanser, and noncomedgnic makeup. Towards the beginning of the school year, I only broke out once every few weeks and it was a cyst on my chin. Then, I switched from Ortho Tri-Cyclen to Ortho-Cyclen, and I was pimple free for months! I literally never broke out. Over winter break, I stopped taking Oracea. (WORST DECISION EVER) I didn't think it was doing anything. Right before I came back to school, I got a huge cyst plus some smaller pimples on my chin. I am taking Oracea again now, and have for about two weeks. I am still breaking out in places I never broke out before. I am getting all these small pimples around my chin and am breaking out on my cheeks and forehead, which hasn't happened in a solid two years. Help me please! Is this an initial breakout for getting back on Oracea? I am doing all the right things. I am starting to get so self conscious and depressed. Before I stopped taking Oracea, I was on it for atleast a year! I now have been on Oracea for 3 weeks. P.S. Oracea is a low dose of doxycycline(40 mg) that you can stay on forever.


ANY Thoughts would be appreciated.



#2 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 456
    Likes: 105
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 29 January 2014 - 04:55 PM

According to the research I've done (I was also on low-dose doxycycline) It is very unlikely that oracea is causing any kind of IB. Really, the only oral / topical medications that causes true purging or IB's are retinoids, like accutane/Retin-A. Did you change any of your topical routines when you stopped/started oracea, for example, did you stop/start the retina, or use a different strength? Additionally, Oracea is too low of a dose of doxycycline to cause any microbial resistance, so that is probably not the problem either. If you can tolerate antibiotics, you could try going on a standard dose of doxycycline until your skin improves, then taper off back to oracea.



#3 taylorswiftlover123

taylorswiftlover123

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Blog Entries: 2
    Likes: 0
About Me
  • Gender:Female
  • Joined: 23-January 14

Posted 30 January 2014 - 01:42 PM

I haven't changed anything besides the oracea. The dermo said it could take one to two months to see results?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users